question-icon

Suggest treatment for phlebitis and swelling in legs

default
Posted on Thu, 21 Jul 2016
Question: 56 year female diagnosed with phlebitis.kindly review all the docuemnts and please confirm what could be the cause of phlebitis.whether it is related to hypertension of not?
doctor
Answered by Dr. Anshul Varshney (30 minutes later)
Brief Answer:
Could be Swelling due to Varicose veins

Detailed Answer:
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
The most common cause of swelling in one leg is varicose veins, cellulitis as well as deep vein thrombosis (DVT).
DVT has been ruled out by doppler of your leg, so the possible of DVT is almost negligible.

Cellulitis is unlikely as it has pain, raised temperature, tenderness , redness and swelling, that your doctor must have ruled out by examination.

So, the possibility left is of Varicose veins, and the treatment suggested to you by them is of Varicose veins related swelling only.

Now, another important thing i noticed in your documents, and that is you take Amlodipine for high blood pressure.
A lot many people on Amlodipine develop swelling of legs, however it is always bilateral and not unilateral.

In your documents it is mentioned, that the swelling is on Left leg , so the Amlodipine induced swelling is very unlikely.

So, my recommendations would be the same as has been suggested by your doctor's. This problem is not a direct consequence of Hypertension.

This is my personal opinion based on details available here. If you still have any other query, you may please ask me.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for phlebitis and swelling in legs

Brief Answer: Could be Swelling due to Varicose veins Detailed Answer: Welcome to Healthcaremagic. Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. The most common cause of swelling in one leg is varicose veins, cellulitis as well as deep vein thrombosis (DVT). DVT has been ruled out by doppler of your leg, so the possible of DVT is almost negligible. Cellulitis is unlikely as it has pain, raised temperature, tenderness , redness and swelling, that your doctor must have ruled out by examination. So, the possibility left is of Varicose veins, and the treatment suggested to you by them is of Varicose veins related swelling only. Now, another important thing i noticed in your documents, and that is you take Amlodipine for high blood pressure. A lot many people on Amlodipine develop swelling of legs, however it is always bilateral and not unilateral. In your documents it is mentioned, that the swelling is on Left leg , so the Amlodipine induced swelling is very unlikely. So, my recommendations would be the same as has been suggested by your doctor's. This problem is not a direct consequence of Hypertension. This is my personal opinion based on details available here. If you still have any other query, you may please ask me. Stay Healthy. Dr Anshul Varshney , MD